Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 37, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 6, 2005, 6:19 PM CDT for Jefferson County, Wisconsin. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2005, 6:19 PM CDT (23:19 UTC)
- Expired
- May 6, 2005, 6:47 PM CDT
- In force
- 28 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Jefferson County, WI
The radar
The Milwaukee radar (KMKX), 20 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1679 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 062319 SVRMKX WIC055-062345- /O.NEW.KMKX.SV.W.0037.050506T2319Z-050506T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 619 PM CDT FRI MAY 6 2005 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN SOUTHEAST WISCONSIN * UNTIL 645 PM CDT * AT 613 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR WATERTOWN...AND MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... IXONIA AROUND 625 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4320 8867 4316 8880 4293 8855 4319 8855 $$ REM
2 follow-up statements
000 WWUS53 KMKX 062332 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 632 PM CDT FRI MAY 6 2005 WIC055-062345- /O.CON.KMKX.SV.W.0037.000000T0000Z-050506T2345Z/ JEFFERSON- 632 PM CDT FRI MAY 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM CDT FOR JEFFERSON COUNTY... AT 630 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR IXONIA...OR ABOUT 7 MILES SOUTHEAST OF WATERTOWN... MOVING SOUTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PIPERSVILLE BY 625 PM CDT IXONIA BY 630 PM CDT SULLIVAN BY 645 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4320 8867 4316 8880 4293 8855 4319 8855 $$ WOOD
000 WWUS53 KMKX 062347 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 645 PM CDT FRI MAY 6 2005 WIC055-062355- /O.EXP.KMKX.SV.W.0037.000000T0000Z-050506T2345Z/ JEFFERSON- 645 PM CDT FRI MAY 6 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JEFFERSON COUNTY EXPIRES AT 645 PM CDT... THE STORM WILL EXIT NORTHEAST JEFFERSON COUNTY ALONG INTERSTATE 94 BY 7 PM. LAT...LON 4320 8867 4316 8880 4293 8855 4319 8855 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:30 PM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, May 6, 2:30 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 230 PM CDT FRI MAY 6 2005 .DISCUSSION...FORECAST CONCERNS FOCUS ON PRECIP THREAT DURING SHORT TERM PERIOD. ENHANCED FORCING ASSOCD WITH LEFT EXIT REGION OF 300MB JET PUSHING SOUTHEAST OF FORECAST AREA THIS AFTERNOON. MRNG SHOWERS AND THUNDERSTORMS DEPOSITED BTWN ONE HALF INCH AND THREE QUARTERS INCH IN SOME LOCATIONS. ATTENTION FOR REST OF THIS AFTN AND EVE FOCUSES ON WEAK LOBE OF S/W VORTICITY OVR NRN WI AND APPROACHING WEAK SFC BOUNDARY. ELEVATED LAPSE RATES AROUND 7 DEGREES AND SPC MESOANALYSIS PAGE SHOWS MUCAPE VALUES OF 1500 J/KG OVR CENTRAL WI AT 18Z...AND RUC SOUNDING SHOWS FZLVL OF 9300FT. CONVECTION BREAKING OUT ALONG AXIS OF HIGHER DEWPTS OVR NERN WI SO WL CARRY SCT T INTO NRN AND ERN AREAS REST OF AFT AND EARLY EVE...WHERE BEST LOW LEVEL CONVERGENCE LOCATED...DMSHG TO CHC THIS EVE. BEHIND THIS LAST WEAK FORCING AREA...ENHANCED SUBSIDENCE FM AXIS OF UPR LEVEL JET SHIFTING EWD TNGT WITH RIGHT ENTRANCE REGION SETTLING INTO WRN GREAT LAKES LTR TNGT. WINDS BECOMING NELY TNGT BEHIND CDFNT. WITH DEWPTS IN UPR 40S TO MID 50S AND WINDS BECOMING ONSHORE NEAR LAKE SHORE...POTENTIAL FOR FOG DVLPG BUT LWRG DEWPTS MAY DRY OUT ATMOSPHERE BEFORE HAND. WL ADD PATCHY FOG ONLY IN ERN AREAS FOR NOW. DEWPTS OVERDONE BY GUIDANCE FOR LTR TNGT INTO SAT. MUCH MORE STABLE CONDITIONS ACROSS FORECAST AREA ON SATURDAY SO PULLED POPS IN CENTRAL AND ERN AREAS BUT LEFT IN EAST...CLOSER TO VICINITY OF STRENGTHENING WMFNT OVR IA...NRN IL. LOW LEVEL JET OF 40 TO 50 KTS FOCUSED INTO SRN MN/W CNTRL WI SAT NIGHT AND THICKNESS FIELD MAY CARRY SOME OF THE NIGHT TIME CONVECTION INTO CENTRAL/SRN WI LATE IN THE NIGHT INTO SUN MRNG. THICKNESS RIDGE SETS UP OVER WI LATER SUN INTO SUN NIGHT AND SECOND WEAKER LLJ WITH LOW LEVEL MOISTURE FLUX CONV...HENCE WL CONT WITH MID LEVEL POPS AT THIS TIME FRAME WITH BEST THREAT OF WIDESPREAD PRECIP MON INTO MON NGT. ALL EXTENDED GUIDANCE INCLUDING GFS...UKMO...ECMWF AND CANADIAN IN GOOD AGREEMENT ON CARRYING S/W TROF THRU WESTERN GREAT LAKES ON MON/TUE TIME FRAME...HWVR UKMT AND ECMWF TAKE FRONTAL BOUNDARY WELL SOUTH INTO THE MID MS VALLEY WHILE GFS HOLDS FRONT FARTHER NORTH. LATEST GFS DOES CONTINUES TREND IN SLOWING SYSTEM DOWN EARLY NEXT WEEK...HENCE WL LEAN TWD GFS SOLUTION BUT PREFER FARTHER SOUTHWARD PENETRATION OF COOL FRONT. HENCE WL BEEF UP POPS TO LKLY CATEGORY AS MAIN S/W TROF MOVES THRU MON INTO MON NGT. 5H HEIGHT ANOMOLY SLIGHTLY ABV NORMAL WITH FLATTENING UPSTREAM TROF CENTERED ON 05/14...HENCE UNSETTLED WEATHER WILL CONTINUE THROUGH THE LATER PERIODS OF NEXT WEEK. FAIR AGREEMENT IN GFS ENSEMBLES IN EARLY PERIODS OF EXTENDED PERIOD. FRONTAL BOUNDARY OVER CENTRAL MS VLY EXPCD TO PUSH NORTHWARD WED INTO THU RETURNING PRECIP THREAT ACRS SRN WI BY THU. ENSEMBLE POPS QUITE HIGH FOR WED NGT INTO THU TIME FRAME. && .MKX WATCHES/WARNINGS/ADVISORIES...NONE. && MBK
Hazardous weather outlook, May 6, 5:00 AM CDT, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 500 AM CDT FRI MAY 6 2005 WIZ046-047-051-052-056>060-062>072-061600- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 500 AM CDT FRI MAY 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS SOUTHERN WISCONSIN SATURDAY THROUGH MONDAY EVENING. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE... WWW.CRH.NOAA.GOV/MKX /LOWER CASE/ LMZ643>646-665-061600- SHEBOYGAN WI TO WINTHROP HARBOR ILLINOIS 500 AM CDT FRI MAY 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE... WWW.CRH.NOAA.GOV/MKX /LOWER CASE/ ZAJDEL
In the hours before
Special weather statement, May 6, 5:33 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 533 PM CDT FRI MAY 6 2005 LMZ643>646-WIZ046-047-051-052-056>060-062>072-070000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE- NORTH POINT LIGHTHOUSE TO WIND POINT-OZAUKEE- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-RACINE-ROCK-SAUK-SHEBOYGAN- SHEBOYGAN WI TO PORT WASHINGTON-WALWORTH-WASHINGTON-WAUKESHA- WIND POINT TO WINTHROP HARBOR ILLINOIS- 533 PM CDT FRI MAY 6 2005 LOOK FOR A LINE OF SCATTERED SHOWERS AND THUNDERSTORMS...EXTENDING FROM SHEBOYGAN TO MINERAL POINT...TO AFFECT SOUTH CENTRAL AND SOUTHEAST WISCONSIN BETWEEN 530 PM AND 9 PM. HAIL UP TO ONE HALF INCH IN DIAMETER...AND GUSTY WINDS TO 40 MPH... MAY ACCOMPANY THE STRONGER THUNDERSTORMS. CLOUD TO GROUND LIGHTNING IS ALSO LIKELY WITH THESE THUNDERSTORMS. THE LINE OF STORMS WILL EXIT SOUTHERN KENOSHA AND WALWORTH COUNTIES BETWEEN 8 PM AND 9 PM CDT. REM
Local storm report, May 6, 5:44 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
544 PM CDT FRI MAY 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL LOWELL 43.34N 88.82W
05/06/2005 0.75 INCH DODGE WI LAW ENFORCEMENT
MINOR DAMAGE TO VEHICLE
0525 PM HAIL 2 N CLYMAN 43.34N 88.72W
05/06/2005 0.50 INCH DODGE WI TRAINED SPOTTER
0525 PM HAIL CLYMAN 43.31N 88.72W
05/06/2005 0.75 INCH DODGE WI LAW ENFORCEMENT
&&
PSPEICHELocal storm report, May 6, 5:46 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
546 PM CDT FRI MAY 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL WAUNAKEE 43.19N 89.45W
05/06/2005 0.88 INCH DANE WI TRAINED SPOTTER
&&
PSPEICHELocal storm report, May 6, 5:52 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
552 PM CDT FRI MAY 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL REESEVILLE 43.31N 88.85W
05/06/2005 0.25 INCH DODGE WI TRAINED SPOTTER
0550 PM HAIL RANDOM LAKE 43.56N 87.96W
05/06/2005 0.25 INCH SHEBOYGAN WI TRAINED SPOTTER
&&
PSPEICHELocal storm report, May 6, 6:04 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
604 PM CDT FRI MAY 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL MADISON 43.08N 89.39W
05/06/2005 0.75 INCH DANE WI LAW ENFORCEMENT
INTERSECTION OF KENNEDY AND NORTH PORT.
&&
PSPEICHELocal storm report, May 6, 6:12 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
612 PM CDT FRI MAY 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL MADISON 43.08N 89.39W
05/06/2005 0.50 INCH DANE WI STORM CHASER
0606 PM HAIL 4 N WATERTOWN 43.25N 88.72W
05/06/2005 0.50 INCH DODGE WI AMATEUR RADIO
&&
PSPEICHEThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 4:30 PM CDT | Tornado Warning | MKX | Fond du Lac | 26 min |
| May 6, 5:14 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac, Ozaukee, Sheboygan, Washington | 48 min |
| May 6, 5:16 PM CDT | Severe Thunderstorm Warning | MKX | Dodge | 74 min |
| May 6, 5:24 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac | 51 min |
| May 6, 5:45 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 45 min |
| May 6, 6:29 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 46 min |
| May 6, 6:35 PM CDT | Severe Thunderstorm Warning | MKX | Waukesha | 55 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.